One week ago today I had two relatively deep cavities filled on my back teeth on the left hand side of my mouth - back tooth on top and bottom. The procedure from start to finish, including the novocaine time, took almost two hours. But afterwards I was fine. Came home, ate a few hours later with no pain whatsoever.
The last couple days I started to notice some real dull and very minor left jaw pain near the junction of the left jaw bones. This is only noticeable towards the end of the day, say after 7 pm or so when I get home. I take a couple tylenol and am fine. When I wake up I have no pain at all and nothing bothers me during the day when i'm at work the teeth that were filled have been fine, there is no pain and I am not sensitive to any foods or temperatures.
I'm a little confused as i've read elsewhere that this type of jaw pain may be a common problem that could take a few weeks to dissipate while others seem to worry its something to go back right away on. Again i've had no tooth aches at all and no sensitivity since the fillings, just the jaw pain.
I also had started wearing a nightguard (doctors nightguard) a month or so ago, a couple weeks prior to the fillings. Dont think this is having an affect on anything but wanted to mention it.
Two possibilities come to mind--one that the jaw pain was caused by the injections and the amount of time you had to keep your mouth open and the other is that this discomfort is associated with the TMJ area and the reason for the mouthguard.If it is related to the first I think it will improve with time,if it is the second I believe you should consult a dentist that specializes in TMJ dysfunction.
So its possible that starting to use the nightguard caused this? I thought of that and then figured it would possibly be on both sides if that was it.
Had hoped it was just related to the injections or the mouth being open from the fillings as my wife said I haven't ground my teeth in over a month since wearing it. I've stopped taking aspirin for the time being so I can tell if its getting better or worse.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.